Tylenol PM can cause wakefulness in certain individuals
Is it true that Tylenol PM can cause wakefulness in certain individuals?
Yes. Tylenol PM contains diphenhydramine, an antihistamine that normally causes drowsiness but can paradoxically induce wakefulness or excitation in certain individuals.
Verdict: SUPPORTED · 2 sources for, 0 against · Last checked
The claim is supported by medical case reports demonstrating that diphenhydramine (the sedating component of Tylenol PM) can cause paradoxical excitation or wakefulness in susceptible individuals, such as ultrarapid metabolizers.
Get citation
Leon, J. d. & Nikoloff, D. M. (2008). Paradoxical Excitation on Diphenhydramine May Be Associated with Being a CYP2D6 Ultrarapid Metabolizer:<i>Three Case Reports</i>. doi.org. https://doi.org/10.1017/s109285290001628x
See more details
Get citation
MP, R. & JG, P. (2026). From sedation to stimulation: anecdotal case reports of enhanced sexual arousal in men and women taking diphenhydramine hydrochloride.. doi.org. https://doi.org/10.1093/sexmed/qfag011
What does the evidence say?
The claim is supported by medical case reports demonstrating that diphenhydramine (the sedating component of Tylenol PM) can cause paradoxical excitation or wakefulness in susceptible individuals, such as ultrarapid metabolizers.
Receipt History
Challenge the receipt
Citation formatting by citeproc-js (Frank Bennett) and the Citation Style Language project. Source and licenses.
Terms · Privacy · How verdicts work